Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nutopia

I want to stay on accutane

Recommended Posts

I just finished my 4 month course today. 60mg daily, and I'm mostly clear... Like I said before, my arms: clear, my chest: clear, my neck: clear, my back: almost clear, my face: clear, but red marks and dead acne. I just don't want to let go of it. I didn't find the side effects THAT bad except for dry eyes and chapped lips. I don't want my acne to come back... I'm thinking about phoning my derm tomorrow aft and asking for a refill..

Share this post


Link to post
Share on other sites
I just finished my 4 month course today. 60mg daily, and I'm mostly clear... Like I said before, my arms: clear, my chest: clear, my neck: clear, my back: almost clear, my face: clear, but red marks and dead acne. I just don't want to let go of it. I didn't find the side effects THAT bad except for dry eyes and chapped lips. I don't want my acne to come back... I'm thinking about phoning my derm tomorrow aft and asking for a refill..

Share this post


Link to post
Share on other sites
Accutane is a temporary measure, and is not meant for the long-term treatment of acne.  The processes that give you acne will always be with you (doesn't necessisarily mean you will always have acne).  Rather than think about the short term, you really should be thinking about what you will be doing to keep your acne away for the rest of your life.  Talk to your derm about long-term maintenance therapy.

Share this post


Link to post
Share on other sites

my acne started coming back 2.5 years after accutane and is back to how it was before more or less now (4 years on). I wish i had devised a maintanence system straight after, instead of thinking i was invinsible to acne, might have kept it at bay. I dont think repeating accutane however many times throughout your life is a good idea either.

If i did it all over again, I would start taking low dose B5 a few weeks before the end of accutane and continue that. Use a very slim scraping of BP each night, and of course a gentle cleanser. I think that may have kept me well maintained. Instead, i just went cold turkey on everything and just splashed with water for 2 years, which was GREAAAT! but its back now so... sad.gif

Share this post


Link to post
Share on other sites

Hi,

I totally know what you're talking about. But, the upcoming months can also be exciting as you see your body heal and repair itself. Be optimistic that everything will work out. A new chapter is beginning.

GO

I just finished my 4 month course today. 60mg daily, and I'm mostly clear... Like I said before, my arms: clear, my chest: clear, my neck: clear, my back: almost clear, my face: clear, but red marks and dead acne. I just don't want to let go of it. I didn't find the side effects THAT bad except for dry eyes and chapped lips. I don't want my acne to come back... I'm thinking about phoning my derm tomorrow aft and asking for a refill..

Share this post


Link to post
Share on other sites

Well, I will give my 2 cents:

Accutane is effective in almost every case...at the very least temporarily. In most cases, even if the acne returns, it is not as harsh. This is a great thing and the fact that your body stops producing oil and you can almost wake up and go while you are on (when it really kicks in) is awesome!

However, you have to give your body a break from it. You need to let your body recover from it for a period of time and then reassess where you are. If you need another round, that is fine. But DO NOT tax your body past where it needs to be taxed....it can be very dangerous.

Acne is one thing. However, did you ever see anyone with liver diseases? They turn yellow-literally! I will not get into specifics, but trust me- it is not something you want to experience. You will wish for acne again!

There is nothing wrong with taking tane appropriately. But respect the drug and its potency. If you do this and allow your body to recover when you are finished, you will be fine.

Share this post


Link to post
Share on other sites
my acne started coming back 2.5 years after accutane and is back to how it was before more or less now (4 years on). I wish i had devised a maintanence system straight after, instead of thinking i was invinsible to acne, might have kept it at bay. I dont think repeating accutane however many times throughout your life is a good idea either.

If i did it all over again, I would start taking low dose B5 a few weeks before the end of accutane and continue that. Use a very slim scraping of BP each night, and of course a gentle cleanser. I think that may have kept me well maintained. Instead, i just went cold turkey on everything and just splashed with water for 2 years, which was GREAAAT! but its back now so...  sad.gif

Share this post


Link to post
Share on other sites
so any idea of the best/right way to maintain the good and clear skin aft accutane or any other treatments?

Share this post


Link to post
Share on other sites

Shit... My course was only 4 months.. My condition wasn't severe... Probably mild to moderate, but the derm was worried about scarring if I didn't do anything about it and nothing else worked. Was my course too short? I'm not ONE HUNDRED percent clear. It's like 99... And I do sitll have red marks... Fuck.

Share this post


Link to post
Share on other sites

first time i was on it 4 years ago, i was on for 8 months. dont be worried to ask your derm for a couple more months. if your side effects were bearable go for it.

I would want to be 100% before coming off.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×